Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS Charleston, WV

July 10, 2000Gallia County, Jackson County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2000, 4:38 PM EDT for Gallia County, Jackson County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 10, 2000, 4:38 PM EDT (20:38 UTC)
Expired
Jul 10, 2000, 5:00 PM EDT
In force
22 min
Issued by
NWS Charleston, WV
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Gallia County, OH, Jackson County, OH

The radar

The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 2:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS51 KRLX 102038
SVRCRW
OHC053-079-102100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
438 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GALLIA COUNTY IN OHIO...
  JACKSON COUNTY IN OHIO...

* UNTIL 500 PM EDT...

* AT 429 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 7 MILES WEST OF VINTON...OR ABOUT 8 MILES NORTHEAST OF
  OAK HILL...MOVING SOUTHEAST AT 35 MPH.

.

<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3895 8257 3880 8243 3861 8229 3866 8220
          3880 8222 3883 8217 3890 8222 3903 8242

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:31 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 10, 4:31 PM EDT, 7 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-110831-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT MON JUL 10 2000

WAY BEHIND SCHEDULE FOR THIS PACKAGE DUE TO WEATHER AND COMPUTER
PROBLEMS.  FLASH FLOOD WATCH EXTENDED FOR NORTHERN AREAS UNTIL
MIDNIGHT TONIGHT AND FOR SOUTHERN AREAS UNTIL 4AM TUESDAY.  SEVERE
THUNDERSTORM WATCH UNTIL 6 PM FOR NORTHERN AREAS TONIGHT AND UNTIL 8
PM FOR SOUTHERN REGION.  WILL BE SHORT WITH DISCUSSION.
LIKELY/CHANCE POPS TONIGHT WITH SEVERE WEATHER AND THEN DECREASING
POPS TUESDAY MORNING FROM NORTHERN AREAS TO SOUTHERN.  WILL LINGER
POPS IN SOUTH INTO THE DAY ON TUESDAY.  HAVE GONE NEAR MOS TEMPS.

.RLX...
WV...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES
WVZ010>011...WVZ017>020...WVZ028>032...WVZ038>040...WVZ046>047.

SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT MONDAY FOR ZONES
WVZ005>008...WVZ013>016...WVZ024>027...WVZ034>037.

FLASH FLOOD WATCH UNTIL 1200 AM EDT TUESDAY FOR ZONES
WVZ007>011...WVZ014>020...WVZ027>032...WVZ036>040...WVZ046>047.

FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES
WVZ005>008-013-016-024>027-034>037-110409.

VA...NONE.
KY...NONE.
FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES KYZ101>103-105.

OH...NONE.
FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES OHZ086-087.

In the hours before

Local storm report, Jul 10, 3:59 PM EDT, 39 minutes before
ZCZC CRWLSRCRW DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0359 PM EDT MON JUL 10 2000

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0358 PM    WELLSTON                  OH   .50 INCH HAIL
07/10/00   JACKSON                        EVENT OCCURRED BETWEEN
                                          0343 PM  AND  0358 PM

0404 PM    NITRO                     WV   FUNNEL CLOUD
07/10/00   KANAWHA                        EVENT OCCURRED BETWEEN
                                          0349 PM  AND  0404 PM
Local storm report, Jul 10, 4:08 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0408 PM EDT MON JUL 10 2000

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0406 PM    WELLSTON                  OH   .50 INCH HAIL
07/10/00   JACKSON                        EVENT OCCURRED BETWEEN
                    N                      0351 PM  AND  0406 PM

0410 PM    WELLSTON                  OH   1.00 INCH HAIL
07/10/00   JACKSON                        EVENT OCCURRED BETWEEN
                                          0355 PM  AND  0410 PM
Local storm report, Jul 10, 4:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0425 PM EDT MON JUL 10 2000

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0424 PM    POINT PLEASANT            WV   WIND DAMAGE
07/10/00   MASON                          STRUCTURAL DAMAGE.
                                          EVENT OCCURRED BETWEEN
                                          0409 PM  AND  0424 PM

0426 PM    BRANCHLAND                WV   PEA SIZE HAIL
07/10/00   LINCOLN                        EVENT OCCURRED BETWEEN
                                          0411 PM  AND  0426 PM
Local storm report, Jul 10, 4:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0436 PM EDT MON JUL 10 2000

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    GLASGOW                   WV   WIND DAMAGE
07/10/00   KANAWHA                        LARGE BRANCHES BROKEN.
                                          EVENT OCCURRED BETWEEN
                                          0418 PM  AND  0433 PM

0428 PM    WELLSTON                  OH   1.25 INCH HAIL
07/10/00   JACKSON                        EVENT OCCURRED BETWEEN
            /                              0413 PM  AND  0428 PM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:04 AM EDTFlash Flood WarningRLXPerry3 hr
Jul 10, 3:43 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton32 min
Jul 10, 4:40 PM EDTFlash Flood WarningRLXJackson2 hr
Jul 10, 5:02 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson28 min
Jul 10, 5:13 PM EDTFlash Flood WarningRLXGallia, Vinton2 hr
Jul 10, 6:33 PM EDTFlash Flood WarningRLXGallia, Jackson3 hr
Jul 10, 7:10 PM EDTFlash Flood WarningRLXWashington20 min
Jul 10, 7:11 PM EDTFlash Flood WarningRLXWashington2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.